MAUDE Adverse Event Report: NUVASIVE, INC. RELINE; SURGICAL SCREWDRIVER, REUSABLE

NUVASIVE, INC. RELINE; SURGICAL SCREWDRIVER, REUSABLE
Model Number 10000751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Event or Problem Description
The tip of the screwdriver broke off in the lockscrew.The lockscrew remained implanted in patient, with the broken piece of screw inside.No consequences for the patient.
 
Additional Manufacturer Narrative
The investigation revealed a report where the tip of a reline-o final lock screwdriver broke off in the lockscrew.The lockscrew remained implanted in patient, with the broken piece of screw inside.There were no consequences for the patient.The device was not returned for evaluation; however, photographs of the device provided by the initial reporter were used to confirm the reported event.A visual evaluation of the photograph provided was not able to clearly show the fracture pattern although the distal tip was noticeably fractured off at the shank leaving a sub-flush crater and consistent with off angled force and or wear fatigue.No associated torque handle information was provided, and it is unknown if the surgeon utilized free hand tightening.Manufacturing review identified no deviation to processes and is subjected to handling and repeated sterilization cycles after distribution into the field.Based on the information obtained the root cause of the reported event is considered the result of a fatigue failure after repeated high torque use over time.The fractured tip per surgeon¿s prerogative was left in-situ and the stainless-steel materials that were un-retrieved in this event can be considered to exert very low toxicity potential and to pose negligible risk to the patient.No additional investigation required.A manufacturing, labeling and literature review were completed.Review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Review of biocompatibility of stainless steel for use in nuvasive, inc.Medical instruments has provided sufficient supporting documentation for the stainless-steel type 17-4, stainless steel type 455, stainless steel type 465, and stainless-steel type 316 used in the nuvasive, inc.Medical surgical instruments at locations of potential instrument failure to be considered biocompatible.The potential long-term exposure of lodged or embedded stainless-steel material in the event of instrument failure was reviewed.The aforementioned materials were determined to possess a chromium oxide passivation layer which serves to create a material with negligible potential for leachable metallic elements and virtually no potential for material-induced toxicity.Therefore, in situations where the physician has determined that removal of the instrument fragment is not possible and the only safe option is leaving it embedded in the patient, these stainless-steel materials can be considered to exert very low toxicity potential and to pose negligible risk to the patient.A risk evaluation was completed and no new harm event or adverse trend identified with the reported event.Additionally, based on the risk level estimated for this product, this complaint does not justify the need for new or additional risk evaluation.The product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.
 
Event or Problem Description
It was reported that the tip of a reline-o final lock screw driver broke off in the lockscrew during a case.The lockscrew remained implanted in patient, with the broken piece of screw inside.There were no consequences for the patient.

Brand Name
RELINE
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24148360
Report Number2031966-2026-00017
Device Sequence Number21082154
Product Code LXH
UDI-Device Identifier00887517513724
UDI-Public00887517513724
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000751
Device Lot NumberNM4018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite